Alert archive / New Hampshire / Coastal Flood Statements in 2021

Coastal Flood Statement 1, NWS Gray, ME

January 13, 2021Rockingham County, New Hampshire

NWS Gray, ME issued this coastal flood statement at Jan 13, 2021, 3:32 PM EST for Rockingham County, New Hampshire. It took effect at Jan 14, 2021, 10:00 AM EST. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jan 13, 2021, 3:32 PM EST (20:32 UTC)
In effect from
Jan 14, 2021, 10:00 AM EST
Expired
Jan 14, 2021, 2:00 PM EST
In force
4 hr
Issued by
NWS Gray, ME

County Rockingham County, NH

The radar

The Boston radar (KBOX), 115 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 8.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2021-01-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2021-01-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1263 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

292 
WHUS41 KGYX 132032
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
332 PM EST Wed Jan 13 2021

NHZ014-140500-
/O.NEW.KGYX.CF.S.0001.210114T1500Z-210114T1900Z/
Coastal Rockingham-
332 PM EST Wed Jan 13 2021

* WHAT...High astronomical tides are expected to cause high water
  levels during high tide Thursday. Water levels will approach
  flood stage.

* WHERE...Coastal Rockingham County.

* WHEN...From Thursday morning through Thursday afternoon.

* IMPACTS...Some water on low lying roads and property. Lack of
  wave action will preclude more significant impacts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High water levels can be expected.

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 14/12 AM     9.0       -0.5        0.4        1       None    
 14/12 PM    11.0        1.5        1.1        1      Minor    
 15/01 AM     9.0       -0.5        0.5        1       None    
 15/01 PM    10.0        0.5        0.4        2       None    
 16/01 AM     9.3       -0.2        0.9       3-4      None    
 16/01 PM    10.2        0.7        1.0        4       None

Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 14/12 AM     8.5       -0.3        0.3        0       None    
 14/12 PM    10.7        1.9        1.1        0       None    
 15/01 AM     8.7       -0.1        0.5        0       None    
 15/01 PM     9.7        0.9        0.4        1       None    
 16/01 AM     8.9        0.1        0.8       3-4      None

&&

$$

Legro
3 follow-up statements
681 
WHUS41 KGYX 140305
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
1005 PM EST Wed Jan 13 2021

NHZ014-141200-
/O.CON.KGYX.CF.S.0001.210114T1500Z-210114T1900Z/
Coastal Rockingham-
1005 PM EST Wed Jan 13 2021

* WHAT...High astronomical tides are expected to cause high 
  water levels during high tide Thursday. Water levels will 
  approach flood stage.

* WHERE...Coastal Rockingham County.

* WHEN...From Thursday morning through Thursday afternoon.

* IMPACTS...Some water on low lying roads and property. Lack of 
  wave action will preclude more significant impacts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High water levels can be expected.

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 14/12 AM     9.0       -0.5        0.4        1       None    
 14/12 PM    11.0        1.5        1.1        1       Minor    
 15/01 AM     9.0       -0.5        0.5        1       None    
 15/01 PM    10.0        0.5        0.4        2       None    
 16/01 AM     9.3       -0.2        0.9       3-4      None    
 16/01 PM    10.2        0.7        1.0        4       None

Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 14/12 AM     8.5       -0.3        0.3        0       None    
 14/12 PM    10.7        1.9        1.1        0       None    
 15/01 AM     8.7       -0.1        0.5        0       None    
 15/01 PM     9.7        0.9        0.4        1       None    
 16/01 AM     8.9        0.1        0.8       3-4      None

&&

$$

Tubbs
045 
WHUS41 KGYX 140802
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
302 AM EST Thu Jan 14 2021

NHZ014-141615-
/O.CON.KGYX.CF.S.0001.210114T1500Z-210114T1900Z/
Coastal Rockingham-
302 AM EST Thu Jan 14 2021

* WHAT...High astronomical tides are expected to cause high water
  levels around the time of high tide Thursday. Water levels will
  approach flood stage.

* WHERE...Coastal Rockingham County.

* WHEN...Late this morning through early this afternoon.

* IMPACTS...Some water on low lying roads and property. Lack of
  wave action will preclude more significant impacts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 14/12 AM     9.0       -0.5        0.4        1       None    
 14/12 PM    11.0        1.5        1.1        1      Minor    
 15/01 AM     9.0       -0.5        0.5        1       None    
 15/01 PM    10.0        0.5        0.4        2       None    
 16/01 AM     9.3       -0.2        0.9       3-4      None    
 16/01 PM    10.2        0.7        1.0        4       None

Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 14/12 AM     8.5       -0.3        0.3        0       None    
 14/12 PM    10.7        1.9        1.1        0       None    
 15/01 AM     8.7       -0.1        0.5        0       None    
 15/01 PM     9.7        0.9        0.4        1       None    
 16/01 AM     8.9        0.1        0.8       3-4      None

&&

$$

Watson
707 
WHUS41 KGYX 141222
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
722 AM EST Thu Jan 14 2021

NHZ014-141900-
/O.CON.KGYX.CF.S.0001.210114T1500Z-210114T1900Z/
Coastal Rockingham-
722 AM EST Thu Jan 14 2021

* WHAT...High astronomical tides are expected to cause high water
  levels around the time of high tide today. Water levels will 
  approach flood stage.

* WHERE...Coastal Rockingham County.

* WHEN...Until 2 PM EST this afternoon.

* IMPACTS...Some water on low lying roads and property. Lack of
  wave action will preclude more significant impacts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flooded roadways.

&&

Time of high total tides are approximate to the nearest hour.

Hampton Harbor NH
MLLW Categories - Minor 11.0 ft, Moderate 12.0 ft, Major 13.0 ft
MHHW Categories - Minor 1.5 ft, Moderate 2.5 ft, Major 3.5 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 14/12 PM    11.0        1.5        1.1        1      Minor    
 15/01 AM     9.0       -0.5        0.5        1       None    
 15/01 PM    10.0        0.5        0.4        1       None    
 16/01 AM     9.3       -0.2        0.9       3-4      None    
 16/01 PM    10.2        0.7        1.0        9       None    
 17/02 AM     8.9       -0.6        0.6       6-7      None

Seavey Island / Portsmouth NH
MLLW Categories - Minor 11.5 ft, Moderate 12.5 ft, Major 13.5 ft
MHHW Categories - Minor 2.7 ft, Moderate 3.7 ft, Major 4.7 ft

             Total      Total    Departure                   
 Day/Time    Tide       Tide     from Norm   Waves    Flood  
            ft MLLW    ft MHHW       ft       ft      Impact 
 --------  ---------  ---------  ---------  -------  --------
 14/12 PM    10.7        1.9        1.1        1       None    
 15/01 AM     8.7       -0.1        0.5        1       None    
 15/01 PM     9.7        0.9        0.4        1       None    
 16/01 AM     8.9        0.1        0.8       1-2      None    
 16/01 PM    10.1        1.3        1.1        4       None    
 17/02 AM     8.7       -0.1        0.7       2-3      None

&&

$$

Watson

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Jan 13, 9:56 AM EST, 5 hours 36 minutes earlier.

Area forecast discussion, Jan 13, 9:56 AM EST, 5 hours 36 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Gray ME
956 AM EST Wed Jan 13 2021

.SYNOPSIS...
Relatively quiet weather will continue for January with temperatures
remaining above normal for the remainder of the week. The next
significant weather maker is expected Saturday with gusty winds
and rain for most areas. However, some wintry weather is quite
possible in the mountains and foothills.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Update...Clouds are winning out this morning...and very little
if any guidance has a good handle on that trend. 13.12z GYX
sounding shows about a 50 mb thick saturated layer starting at
H8 beneath a strong inversion. Model guidance on the other hand
shows intermittent at best saturation in the 4000 to 6000 ft
layer and so remain bullish on sunshine. Given the weak gradient
flow and weak mid winter sun I do not expect much mixing to help
thin out the cloud cover. What little sun we see across the
forecast area will be most likely over Srn NH...but additional
cloud cover is expected to move in from the SW thru the
afternoon. So I have increased cloud cover across most of the
forecast area for the rest of the day and kept temps on the
cooler...but still warmer than normal...side of guidance.

Previously...

Impacts: None anticipated.

Today begins with a weak mid-level trough moving through the
Gulf of Maine and mid-level ridging working its way into New
England in its wake. Weak flow at the surface will begin
northwesterly but become southwesterly this afternoon and will
allow the current extended stretch of quiet weather to continue.
Temperatures will again be above normal with highs similar to
yesterday, ranging from the upper 20s to lower 30s north to the
mid to upper 30s south.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
Impacts: Very light accumulations of snow possible tonight into
Thursday morning in NH. Could cause slick roads before
temperatures warm late Thursday morning.

A shortwave dives southeast from Ontario and Quebec late this
evening and is expected to cross the region Thursday morning.
With little moisture to work with, not expecting much
precipitation as it passes through. The best chances for any
rain or snow showers look to be over NH tonight and Thursday
morning and over southern portions of western ME Thursday
morning. Some locations in NH could see a dusting or even a very
light accumulation through Thursday morning that could make
roads slick. Temperatures will remain above average heading into
the latter portion of the work week.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
The long term portion of the forecast starts out with a weak
short wave trough passage Thursday night. Not much is expected
of this, but some data suggest that some light snow or snow
showers could occur along the coast early in the evening.

High pressure briefly moves in for Friday with fair weather
expected. Thereafter, a more significant low pressure system
approaches from the west. However, speed, amplification, and
eventual effects are still uncertain as significant divergence
in the latest deterministic and ensemble guidance exists thanks
to a blocky pattern.

We are certain that we will get some rain and mixed
precipitation from this upcoming system centered around Friday
night and Saturday. However, as mentioned above, several
outcomes are still possible. Some deterministic and ensemble
members really just have a low to mid level warm front moving
through with just a brief period of moderate to heavy
precipitation before dry slotting takes over. On the other
hand, there are other members that have more of an "atmospheric
river" look with a longer residence time of moisture influx into
northern New England resulting in a heavier rainfall event
which could end up producing some minor flooding.

Another issue is that the leading edge of the WAA burst will
likely be met by a subfreezing column in the mountains and
foothills, possibly even as far south as right here in Gray.
This may result in an advisory level winter event for northern
and central zones with snow, sleet, and perhaps even some
freezing rain possible. We will continue to hone in on amounts
going forward as forecast guidance converges more.

Southeasterly winds could gust up to 40 MPH for a brief time
later Friday night and Saturday along the coast if a more
consolidated low forms to the west and a strong southeasterly
LLJ develops. However, great agreement on this is not present
either as a secondary low possibly forming offshore could cut
off the westward advance of the LLJ.

Gusty winds are likely in the wake of the departing low pressure
system on Sunday.

&&

.AVIATION /15Z WEDNESDAY THROUGH SUNDAY/...
Short Term...7am Update...Made some changes with the 12Z TAFs
to account for the likelihood of the present mid-level
cloudiness to persist through much of the day. MHT/CON/PSM/PWM
still expected to see the mid-level deck erode later this
morning, but the remaining terminals look likely to stay beneath
it through the day and into tonight.

Previously...VFR conditions anticipated at all terminals
through this evening. HIE and LEB look to have the best chance
for light snow showers tonight with rain/snow showers possible
at CON and MHT early Thursday morning with associated MVFR/IFR
restrictions possible at those locations. Ceilings expected to
lower tonight but remain VFR into Thursday elsewhere.

Long Term...VFR conditions are likely Thursday night, but
eventually conditions lower to MVFR to IFR Friday night with
low pressure moving toward the coast. Heavy rain is expected for
a time Saturday at southern terminals with a mix likely at
northern terminals followed by gusty NW winds on Saturday night
and Sunday.

&&

.MARINE...
Short Term...Rather quiet conditions expected for the waters in
the short term, especially for January. NW winds this morning
become SW this afternoon but gusts should top out at 20 kt
through the period. Rain/snow showers are possible Thursday
afternoon.

Long Term...Winds increase ahead of surface trof that will
cross the area Sat. Gale force gusts are possible and seas will
build in excess of 10 ft.

&&

.TIDES/COASTAL FLOODING...
Tides will be just coming down from astronomical highs this
weekend. Some splashover and pockets of minor coastal flooding
will be possible Saturday in advance of low pressure. However,
if a southeasterly gale does not develop or last just a couple
of hours, then any minor flood threat will be near zero.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...Legro
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Jan 13, 2:56 AM EST, 12 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
256 AM EST Wed Jan 13 2021

MEZ007>009-012>014-033-NHZ001>006-140800-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior Cumberland Highlands-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-Southern Carroll-
256 AM EST Wed Jan 13 2021

This Hazardous Weather Outlook is for south central Maine, west
central Maine, western Maine and northern New Hampshire.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

A wintry mix of snow, sleet, rain, and possibly some freezing rain
will be possible Friday night and Saturday. The best chance for
plowable snowfall will be in the mountains, especially the western
Maine mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ018>028-NHZ007>015-140800-
Interior York-Central Interior Cumberland-Androscoggin-Kennebec-
Interior Waldo-Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-
Knox-Coastal Waldo-Sullivan-Merrimack-Belknap-Strafford-Cheshire-
Eastern Hillsborough-Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
256 AM EST Wed Jan 13 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, New Hampshire, central New Hampshire and southern
New Hampshire.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-140800-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
256 AM EST Wed Jan 13 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Southeasterly gales will be possible on Saturday as low pressure
develops across southern New England.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Coastal Flood Statements in New Hampshire, 2021Every coastal flood statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.